MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38487
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p100022/s014.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Reported by the dm via phone call- during the procedure both stents did not deploy evenly.They deployed fully, but were crunched up.Both stents are implanted in the patient.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of 'stent shortening or compression during deployment'.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Pma/510(k) #: p100022/s014.Device evaluation: there are two complaint files related to this occurrence.For details of the second investigation please refer to (b)(4).The zisv6-35-125-7-60-ptx device of lot number c1508377 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Document review: prior to distribution zisv6-35-125-7-60-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for zisv6-35-125-7-60-ptx of lot number c1508377 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1508377.There is no evidence to suggest the user did not follow the instructions for use (ifu0118-5).Root cause review: as the device was not returned for evaluation and images of the procedure were not available for review, a definitive root cause could not be determined.A possible root cause could be attributed to the stent struts becoming caught on each other during deployment.This would have resulted in the stents not expanding fully and the requirement for the user to perform balloon angioplasty to fully expand the stents.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient required balloon angioplasty to expand both stents.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9231449
Report Number3001845648-2019-00563
Device Sequence Number16741309
Product Code NIU
UDI-Device Identifier10827002384870
UDI-Public(01)10827002384870(17)200412(10)C1508377
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2020
Device Model NumberG38487
Device Catalogue NumberZISV6-35-125-7-60-PTX
Device Lot NumberC1508377
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/27/2019
Event Location Hospital
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1